MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Model Number ASD48A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: exact date of birth is unknown, as patient was born in (b)(6) will be used as date of birth.The gore® cardioform asd occluder instructions for use states: potential clinical and device adverse events associated with the use of the occluder may include, but are not limited to: device embolization.
 
Event or Problem Description
It was reported to gore a 48mm gore® cardioform asd occluder was selected to treat an atrial septal defect.The device was deployed and locked, however, when the delivery system was being pulled out, the lock loop was stuck in the slot of the catheter and the device embolized to the inferior vena cava then broke free and embolized to the pulmonary artery.A 16fr sheath was placed and the device was snared, but as it was being brought down into the sheath it broke free and embolized again to the pulmonary artery.A 24fr sheath was placed and the device was successfully snared and removed.The patient was reported to be doing well and was to be discharged the same day.The patient will be brought back at a future date for closure of the defect.
 
Additional Manufacturer Narrative
H6: updated investigation finding and conclusion codes.

Brand Name
GORE CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12127651
Report Number2017233-2021-02137
Device Sequence Number3361942
Product Code MLV
UDI-Device Identifier00733132636525
UDI-Public00733132636525
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Model NumberASD48A
Device Catalogue NumberASD48A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight77